Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 11, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 1, 2000, 7:46 PM MDT for El Paso County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2000, 7:46 PM MDT (01:46 UTC)
- Expired
- Jul 1, 2000, 8:20 PM MDT
- In force
- 34 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County El Paso County, TX
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 1.8 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 681 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2316 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
116 WUUS54 KEPZ 020151 COR SVRELP TXC141-020220- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 746 PM MDT SAT JUL 1 2000 ...CORRECTED TO INDICATE VICINITY OF DOWNTOWN EL PASO... THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM AND FLASH FLOOD WARNING FOR... WEST CENTRAL EL PASO COUNTY IN SOUTHWESTERN TEXAS * UNTIL 820 PM MDT * AT 744 PM MDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM IN THE VICINITY OF DOWNTOWN EL PASO... MOVING NORTHEAST AT 10 MPH. EXPECT WINDS GREATER THAN 55 MPH...HAIL 3/4 INCH OR LARGER... FREQUENT LIGHTNING AND VERY HEAVY RAIN WITH THIS STORM. PERSONS IN THE WARNING AREA SHOULD EXERCISE CAUTION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 12:25 PM MDT, 7 hours 21 minutes earlier.
Area forecast discussion, Jul 1, 12:25 PM MDT, 7 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1225 PM MDT SAT JUL 1 2000 SYNOPSIS... LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED THE NEXT SEVERAL DAYS AS AMPLE MOISTURE REMAINS IN PLACE TO PRODUCE AFTERNOON AND EVENING THUNDERSTORMS. TEMPERATURES WILL REMAIN NEAR NORMAL. DISCUSSION... NO BIG CHANGES PLANNED FOR THIS PACKAGE. MAY BE A SLIGHT DECREASE IN LOW LEVEL MOISTURE AS SFC FLOW TURNS WESTERLY WITH DIGGING UPPER TROF. GIVEN TIME OF YEAR HOWEVER...SFC DEWPOINTS WILL REMAIN HIGH ENUF TO WARRANT POPS THROUGH THE PERIOD. WILL KEEP CHC POPS FOR EVENING AND SLGT CHC DURING THE DAY FOR ALL BUT THE MOUNTAINS. WILL BUMP TEMPS UP A BIT THOUGH NOT AS MUCH AS AVN/MRF. EL PASO BB 72/ 95/ 70/ 96/ 70 32323 LAS CRUCES BB 67/ 94/ 65/ 95/ 65 32323 ALAMOGORDO BB 67/ 94/ 65/ 95/ 65 32323 CLOUDCROFT BB 48/ 73/ 46/ 74/ 46 33333 TRUTH OR CONSEQUENCES BB 67/ 95/ 65/ 96/ 65 32323 SILVER CITY BB 61/ 88/ 59/ 89/ 59 32323 DEMING BB 66/ 94/ 64/ 95/ 64 32323 LORDSBURG BB 66/ 96/ 64/ 97/ 64 32323 SIERRA BLANCA BB 69/ 94/ 67/ 95/ 67 32323 .ELP...NONE 16/SIMENSKY N
In the hours before
Special weather statement, Jul 1, 7:23 PM MDT, 23 minutes before
TXZ055-020205- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 723 PM MDT SAT JUL 1 2000 ...THUNDERSTORMS AND HEAVY RAIN OVER EL PASO COUNTY... AT 7:15 PM MDT DOPPLER RADAR SHOWED NUMEROUS THUNDERSTORMS IN EASTERN EL PASO. ADDITIONAL THUNDERSTORMS ARE CURRENTLY MOVING TOWARDS THE WEST SIDE OF EL PASO FROM THE WEST. THESE STORMS ARE PRODUCING HEAVY RAIN...DANGEROUS LIGHTNING...AND STRONG WINDS. RADAR ESTIMATES THAT UP TO THREE QUARTERS OF AN INCH OF RAINFALL HAS ALREADY FALLEN OVER PARTS OF FAR EAST EL PASO AND THE LOWER VALLEY. ADDITIONAL RAINFALL WILL LIKELY CAUSE MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IT ONLY TAKES A FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY. REMEMBER MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:57 PM MDT | Flash Flood Warning | EPZ | El Paso | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.